Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 65, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 22, 2014, 3:38 AM MDT for Grant County, New Mexico. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2014, 3:38 AM MDT (09:38 UTC)
- Expired
- Sep 22, 2014, 6:45 AM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The El Paso radar (KEPZ), 209 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 5:20 AM MDT | FLASH FLOOD | 1 S Gila, NM | GRANT COUNTY 911 FALSH FLOOD NEAR BEAR CREEK OFF OF HIGHWAY 211. CAR WAS TAKEN OFF THE ROAD BY WATERS THE GIRL IN THE CAR WAS RESCUED AND IS FINE. HIGH WAY PATROL HAVE CLOSED THE ROAD AND WILL BE BLOCKING IT OFF BECAUSE OF DEBRIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 102 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 9.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 839 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
411 WGUS54 KEPZ 220938 FFWEPZ NMC017-221245- /O.NEW.KEPZ.FF.W.0065.140922T0938Z-140922T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 338 AM MDT MON SEP 22 2014 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL GRANT COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 645 AM MDT * AT 338 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE... RIVERSIDE... GILA... GILA RIPARIAN PRESERVE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. && LAT...LON 3299 10841 3289 10855 3294 10863 3307 10851 $$ PAZOS
1 follow-up statement
656 WGUS74 KEPZ 221247 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 647 AM MDT MON SEP 22 2014 NMC017-221259- /O.EXP.KEPZ.FF.W.0065.000000T0000Z-140922T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRANT NM- 647 AM MDT MON SEP 22 2014 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL GRANT COUNTY WILL BE ALLOWED TO EXPIRE AT 645 AM MDT... HEAVY RAIN OVER THE WARNED AREA HAS ENDED OR DIMINISHED AND EXCESS RUNOFF FROM HEAVY RAIN IS RECEDING OVER THE WARNED AREA. ARROYOS OR STREAMS IN THE WARNED AREA WERE BEGINNING TO RECEDE...ENDING THE MAJOR FLOOD THREAT. HOWEVER SOME LOW WATER CROSSINGS MAY STILL BE RUNNING HIGH. IF YOU ENCOUNTER RUNNING WATER DO NOT ATTEMPT TO CROSS. ADDITIONAL RAIN IS POSSIBLE TODAY...SO THE THREAT OF FLOOD CONTINUES. BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3299 10841 3289 10855 3294 10863 3307 10851 $$ BIRD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 3:21 AM MDT, 17 minutes earlier.
Area forecast discussion, Sep 22, 3:21 AM MDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 321 AM MDT MON SEP 22 2014 .SYNOPSIS... AN ACTIVE WET WEATHER PATTERN WILL CONTINUE OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS TODAY AND TONIGHT. TROPICAL MOISTURE CONTINUES TO FLOW INTO THE AREA WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING MODERATE TO HEAVY RAINFALL EXPECTED. LOCALIZED FLOODING IS POSSIBLE ALONG SMALL STREAMS...LOW WATER CROSSINGS AND ARROYOS. HEAVY RAIN CHANCES WILL DECREASE AFTER MIDNIGHT WITH MAINLY ISOLATED MOUNTAIN THUNDERSTORMS POSSIBLE TUESDAY THROUGH FRIDAY. TEMPERATURES WILL REBOUND BACK TO NEAR NORMALS FOR THE REMAINDER OF THE WEEK. && .DISCUSSION... THE ATMOSPHERE REMAINS VERY MOIST AS RESULT OF A PASSING UPPER LEVEL TROUGH AND CONSIDERABLE TROPICAL MOISTURE THAT HAS MOVED BACK INTO THE REGION. MUCH OF THE RAIN EARLY THIS MORNING HAS BEEN FOCUSED IN AREAS WEST OF RIO GRANDE WITH SOME FLOODING ALONG CREEKS AND DRAINAGES NOTED. ADDITIONAL RAIN AND THUNDERSTORMS IS EXPECTED AS THE DAY PROGRESSES. THE EASTERN HALF OF THE FORECAST AREA HAS BEEN QUIET SO FAR BUT MAY SEE SHOWER AND THUNDERSTORM DEVELOPMENT LATER TODAY. HEAVY RAIN PRODUCING STORMS MAY PRODUCE LOCALIZED FLOODING AND PONDING OF WATER THROUGH TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS UNTIL MIDNIGHT. RAIN CHANCES WILL DECREASE ON TUESDAY AS THE UPPER TROUGH EXITS THE REGION. A STABLE NORTHWEST FLOW WILL REMOVE SOME OF THE MOISTURE FROM THE AREA AND LIMIT THUNDERSTORM CHANCES TO ISOLATED COVERAGE FOCUSED MAINLY ON THE HIGHER MOUNTAINS. RESIDUAL LOW LEVEL MOISTURE WILL REMAIN IN PLACE TO HELP FUEL THE ISOLATED STORMS. TEMPERATURES WILL REBOUND BACK TO NORMAL AS RAINS DECREASE AND SKIES BECOME LESS CLOUDY. THE OVER ALL CIRCULATION PATTERN WILL BE DOMINATED BY HIGH PRESSURE ALOFT THROUGH FRIDAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY WITH SPOTTY COVERAGE 0F MAINLY LIGHT RAIN AMOUNTS. BY FRIDAY EVENING A DEEP MID LATITUDE TROUGH WILL BEGIN TO MOVE INLAND FROM THE WEST COAST. LATEST MODELS HAVE THE SYSTEM CLOSING OFF INTO A LOW AS IT MOVES INTO THE CENTRAL ROCKIES BY LATE SUNDAY. SOUTHWEST FLOW AHEAD OF THE SYSTEM WILL PULL A PLUME OF MOISTURE OVER THE AREA FROM THE SOUTHWEST DURING THE WEEKEND WITH AN INCREASE IN RAIN AND THUNDERSTORM ACTIVITY EXPECTED. THE STORMS COULD BE QUIET ACTIVE DEPENDING ON THE AMOUNT OF MOISTURE AVAILABLE TO FUEL THEM. ANOTHER TROPICAL SYSTEM OFF THE BAJA CALIFORNIA PENINSULA MAY ALSO PLAY A CONTRIBUTING ROLE IN BRING UP ADDITIONAL MOISTURE OUT OF THE TROPICS. A STRONG WEST FLOW BEHIND THE SYSTEM WILL FLUSH OUT THE REMAINING MOISTURE BY THE BEGINNING OF NEXT WEEK. && .AVIATION...VALID 22/12Z - 23/12Z... DEEP TROPICAL MOISTURE CONTINUES TO FLOW INTO THE AREA FROM THE SOUTH. THIS WILL LEAD TO AREAS OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING MODERATE TO HEAVY RAINFALL THROUGH THE VALID PERIOD. VSBY WILL BE REDUCED TO IFR IN HEAVIER RAINFALL. CIGS WILL GENERALLY BE AROUND 5000 FEET. HIGHER MOUNTAINS WILL BE OBSCURED BY THE CLOUDS. HEAVY RAIN POTENTIAL WILL BEGIN DIMINISH AFT 23/06Z. WINDS WILL BE EAST SOUTHEAST AT 5 TO 10 KNOTS. && .FIRE WEATHER... ABUNDANT TROPICAL MOISTURE WILL CONTINUE TO MOVE INTO THE AREA FROM THE SOUTH TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS AND RAIN SHOWERS WILL BE POSSIBLE THROUGH EARLY TUESDAY MORNING. THE MOIST CONDITIONS WILL RESULT IN STORMS CAPABLE OF PRODUCING MODERATE TO HEAVY RAINFALL. WITH MOST AREAS HAVING STILL WET SOIL CONDITIONS MUCH OF THE RAIN WILL BE RUNOFF THAT MAY CAUSE FLOODING ALONG DRAINAGES...SMALL CREEKS...ARROYOS AND LOW WATER CROSSINGS. RAIN CHANCES WILL DIMINISH TUESDAY MORNING WITH MAINLY ISOLATED MOUNTAIN SHOWERS AND THUNDERSTORMS EXPECTED FOR TUESDAY THROUGH FRIDAY. TEMPERATURES WILL REBOUND BACK UP TO NEAR NORMALS BY TUESDAY AND REMAIN SEASONAL THROUGH THE WEEK. HIGH RELATIVE HUMIDITY VALUES WILL PERSIST AS A RESULT OF SOIL AND FUEL MOISTURE. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 81 66 82 65 86 / 70 50 10 10 0 SIERRA BLANCA 76 60 78 58 82 / 70 40 10 10 0 LAS CRUCES 80 63 80 63 84 / 60 50 10 10 0 ALAMOGORDO 80 63 83 62 87 / 70 50 10 10 0 CLOUDCROFT 60 49 63 47 64 / 80 60 30 20 20 TRUTH OR CONSEQUENCES 80 62 81 61 82 / 60 40 10 10 0 SILVER CITY 77 59 79 58 82 / 50 40 20 20 10 DEMING 82 63 83 62 85 / 60 50 10 10 0 LORDSBURG 84 64 85 63 87 / 50 40 10 10 0 WEST EL PASO METRO 82 66 83 65 86 / 70 50 10 10 0 DELL CITY 79 62 80 61 81 / 70 40 10 10 0 FORT HANCOCK 83 66 84 63 86 / 70 50 10 10 0 LOMA LINDA 75 61 77 60 78 / 70 50 10 10 0 FABENS 84 64 86 61 86 / 70 50 10 10 0 SANTA TERESA 82 65 83 64 85 / 60 50 10 10 0 WHITE SANDS HQ 79 63 81 62 82 / 60 50 10 10 0 JORNADA RANGE 81 61 82 59 85 / 60 50 10 10 0 HATCH 79 62 81 60 82 / 70 50 10 10 0 COLUMBUS 83 64 82 63 84 / 60 50 10 10 0 OROGRANDE 79 64 81 63 82 / 70 50 10 10 0 MAYHILL 68 53 71 52 70 / 80 60 30 20 20 MESCALERO 70 53 74 52 74 / 80 50 30 20 20 TIMBERON 70 53 71 53 70 / 80 60 20 20 20 WINSTON 72 54 74 53 74 / 60 40 30 20 10 HILLSBORO 75 58 77 57 76 / 60 40 20 10 0 SPACEPORT 80 61 83 61 81 / 60 50 10 10 0 LAKE ROBERTS 77 56 79 53 81 / 60 40 20 20 10 HURLEY 79 62 79 59 82 / 50 40 20 20 0 CLIFF 82 58 84 57 85 / 50 30 20 10 0 MULE CREEK 80 53 82 52 82 / 50 30 20 10 0 FAYWOOD 77 61 77 58 78 / 50 40 20 10 0 ANIMAS 84 64 87 63 89 / 40 40 30 10 0 HACHITA 83 62 83 60 83 / 50 50 20 10 0 ANTELOPE WELLS 82 61 85 60 86 / 50 50 30 10 0 CLOVERDALE 82 61 83 60 85 / 50 50 30 10 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NMZ401>417. TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ418>424. && 04/04
Hazardous weather outlook, Sep 21, 11:00 AM MDT, 16 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1100 AM MDT SUN SEP 21 2014 NMZ401>417-TXZ418>424-221700- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1100 AM MDT SUN SEP 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT MOISTURE ON THE RISE AGAIN TODAY AS BOTH LOW LEVELS AND MID LEVELS IMPORT ADDITIONAL MOISTURE INTO THE BORDERLAND. IN ADDITION...A NUMBER OF FEATURES...DISTURBANCE...TROUGH...FRONT...WILL MOVE INTO THE AREA TO HELP CREATE INSTABILITY AND LIFT. THE RESULTS SHOULD BE A SHARP INCREASE IN SHOWER AND STORM ACTIVITY ACROSS ALL OF SOUTHERN AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS. WITH DEEP MOISTURE AND SLOW STORM MOTION...HEAVY RAIN IS EXPECTED. SATURATED GROUND FROM RECENT EXCESSIVE RAINFALL MEANS QUICK RUNOFF OF RAINFALL WITH INCREASED POTENTIAL FOR FLASH FLOODING. STREAMS... CREEKS...WASHES...AND ARROYOS WILL BE QUICK TO RUN. LOW LYING AND FLOOD PRONE AREAS WILL BE QUICK TO FILL. A FLASH FLOOD WATCH IS AGAIN IN EFFECT FOR ALL BUT THE BOOTHEEL UNTIL 6AM MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT FOR FLASH FLOODING CONTINUES MONDAY AS THE FRONT STALLS OVER THE REGION AND AN UPPER TROUGH PASSES TO OUR NORTH. DRYING ALOFT BEHIND THE PASSING TROUGH ON TUESDAY AND A LACK OF FOCUS FEATURES SHOULD MEAN A SHARP REDUCTION IN RAIN AND STORM CHANCES AND COVERAGE TUESDAY THROUGH FRIDAY. DURING THIS PERIOD WE SHOULD SEE THE TYPICAL PATTERN OF ISOLATED TO SCATTERED MOUNTAIN STORMS FOLLOWED LATER IN THE DAY BY ISOLATED LOWLAND STORMS. SATURDAY WE WATCH ANOTHER PACIFIC TROUGH INBOUND FROM THE WEST THAT LOOKS TO SPARK A PERIOD OF INCREASED STORMS SATURDAY AFTERNOON THROUGH SUNDAY AS IT PASSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 11:19 PM MDT | Areal Flood Advisory | EPZ | Sierra | 116 min |
| Sep 22, 1:34 AM MDT | Areal Flood Advisory | EPZ | Sierra | 116 min |
| Sep 22, 2:34 AM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo, Luna | 116 min |
| Sep 22, 2:48 AM MDT | Areal Flood Advisory | EPZ | Grant | 117 min |
| Sep 22, 4:29 AM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Sep 22, 5:14 AM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Sep 22, 5:36 AM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
| Sep 22, 7:37 AM MDT | Areal Flood Advisory | EPZ | Doña Ana | 113 min |
| Sep 22, 9:07 AM MDT | Flash Flood Warning | EPZ | Luna | 3 hr |
| Sep 22, 11:04 AM MDT | Areal Flood Advisory | EPZ | Luna | 116 min |
| Sep 22, 12:03 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Sep 22, 1:02 PM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
| Sep 22, 1:09 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Luna, Sierra | 3 hr |
| Sep 22, 1:18 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
| Sep 22, 1:51 PM MDT | Flash Flood Warning | EPZ | Doña Ana, Sierra | 3 hr |
| Sep 22, 1:54 PM MDT | Areal Flood Advisory | EPZ | Otero | 111 min |
| Sep 22, 2:25 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Sep 22, 3:00 PM MDT | Flash Flood Warning | EPZ | Doña Ana, Otero | 4 hr |
| Sep 22, 3:28 PM MDT | Special Weather Statement | EPZ | Grant | 62 min |
| Sep 22, 3:30 PM MDT | Special Weather Statement | EPZ | Doña Ana | 75 min |
| Sep 22, 3:36 PM MDT | Areal Flood Advisory | EPZ | Grant | 114 min |
| Sep 22, 3:41 PM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
| Sep 22, 3:52 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 113 min |
| Sep 22, 4:15 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 2 hr |
| Sep 22, 4:31 PM MDT | Flash Flood Warning | EPZ | Grant, Luna | 3 hr |
| Sep 22, 4:42 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo, Luna | 2 hr |
| Sep 22, 4:48 PM MDT | Flash Flood Warning | EPZ | Doña Ana, Sierra | 6 hr |
| Sep 22, 5:11 PM MDT | Flash Flood Warning | EPZ | Grant, Hidalgo | 94 min |
| Sep 22, 5:12 PM MDT | Areal Flood Advisory | EPZ | Grant | 2 hr |
| Sep 22, 5:46 PM MDT | Flash Flood Warning | EPZ | Grant | 6 hr |
| Sep 22, 5:59 PM MDT | Flash Flood Warning | EPZ | Hidalgo | 4 hr |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.